Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 58, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2003, 2:38 PM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2003, 2:38 PM CDT (19:38 UTC)
- Expired
- Jun 27, 2003, 3:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 139 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS53 KBIS 271938
SVRBIS
NDC045-093-272015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
237 PM CDT FRI JUN 27 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 315 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES WEST OF SYDNEY...OR ABOUT 23 MILES
SOUTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SYDNEY AT 255 PM CDT
MILLARTON AT 305 PM CDT
MONTPELIER AT 310 PM CDT
NORTONVILLE AT 315 PM CDT
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER.
LAT...LON 4685 9907 4671 9933 4663 9900 4633 9876
4670 9845
$$
CJS/TSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:43 AM CDT, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 27, 4:43 AM CDT, 9 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI JUN 27 2003 THE NEXT SHORTWAVE TO ENTER THE NORTHERN PLAINS IS CURRENTLY SITUATED IN SOUTHERN SASK...AND IS MOVING SOUTHEAST AT A PRETTY FAIR CLIP. THIS WILL BRING A CHANCE OF SHOWERS AND MAYBE A RUMBLE OF THUNDER INTO WESTERN ZONES THIS MORNING. SHORT TERM MODELS ARE IN GOOD AGREEMENT AT BRINGING ASSOCIATED TROF FROM CANADIAN LOW INTO CENTRAL ND BY 18Z. ANOTHER SHORTWAVE FOLLOWS THIS AFTERNOON...AND WITH THE ATMOSPHERE DESTABILIZING FURTHER...SOME SCATTERED THUNDERSTORMS SHOULD DEVELOP ACROSS THE CWA. I THINK IF THERE IS ANY SEVERE STORMS THIS AFTERNOON AND EVENING...THEY WILL PROBABLY OCCUR EAST OF A LINE FROM MOT TO BIS...WHEN CAPES AND LIFT PEAK WITH TROF ARRIVAL. UPPER JET ALSO AIDS TO THE STORM DEVELOPMENT AT THIS TIME. WILL UPDATE HWO FOR THE POSSIBILITY IN VERY EASTERN COUNTIES. TROF MOVES EAST OF THE REGION TONIGHT...WITH CLEARING FROM THE WEST. NEXT FORECAST CHALLENGE IS SATURDAYS WEATHER. MODELS PROG A SHORTWAVE TO TAKE A SIMILAR PATH...LIKE THAT OF YESTERDAYS WAVE... OUT FROM CANADA AND DOWN SOUTHEASTWARD THROUGH EASTERN COUNTIES. MODELS INDICATE VERY LITTLE INSTABILITY AND LOW LEVEL MOISTURE...BUT WITH COLD POOL STILL IN PLACE AND THE UPPER JET STILL HANGING AROUND...A THUNDERSTORM PROBABLY CANT BE RULED OUT AT THIS TIME. ETA FORECAST SOUNDINGS ALSO SET WET BULB ZERO HT AT 8705...SO LARGE HAIL THREAT WOULD BE THERE IF THUNDERSTORMS DID DEVELOP. CONTEMPLATED ADDING A ISOLATED CHANCE INTO EASTERN ZONES...BUT MADE LAST MINUTE DECISION TO LET DAY SHIFT PONDER WITH ANOTHER MODEL RUN. SURFACE RIDGING SETS IN BY LATE SATURDAY AND CLEAR SKIES SHOULD BE IN STORE UNTIL NEXT ACTIVITY BEGINS IN THE EARLY PART OF THE WEEK. GRIDS THROUGH FIRST FIVE PERIODS ALL IN GOOD AGREEMENT WITH NEIGHBORING BORDERS... .BIS...NONE. SHULZ
Hazardous weather outlook, Jun 27, 5:00 AM CDT, 9 hours 38 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS WILL BE SEVERE IN EASTERN COUNTIES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EASTERN AREAS OF THE COUNTY WARNING AREA THIS AFTERNOON AND EVENING. SHULZ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:09 PM CDT | Tornado Warning | BIS | Stutsman | 51 min |
| Jun 27, 3:15 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
| Jun 27, 3:49 PM CDT | Tornado Warning | BIS | LaMoure | 26 min |
| Jun 27, 4:14 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 61 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 55 min |
| Jun 27, 4:27 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 33 min |
| Jun 27, 4:46 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 59 min |
| Jun 27, 5:12 PM CDT | Tornado Warning | BIS | Dickey | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.